Diffrent sized pupils from anxiety meds. Please Read and comment
So I constantly feel like I am in a haze. I went to the eye doctors 2 months ago and had my eyes checked. They were fine. I started having anxiety shortly after this and my doctor put me on effexor and ativan. I have been taking the effexor for approximately 3 weeks and my spirits are lifting but I have recently noticed that my left pupil is sometimes bigger than my right, mostly indoor lighting as when I go outside they shrink to the same size. I went back to the eye doctors after a week of this on and off and she witnessed the pupils being different sizes and checked my optic nerve and for glaucoma and said everything looked fine and it must be from the meds cause my eyes were fine before that. Has anyone else experienced this, I am kinda scared cause the reason I started having anxiety was a from a person I knew dying of a brain tumor. Help!!!!
I don't know when you are saying ''eye doctor'' you mean neurologist but it is a neurologist that you must see to rule out any medical condition.
Uneven pupil size (anisocoria) might also be related to stress and anxiety once you rule out any neurological issue. One reason might be that perceptual information from the eyes, ears, and rest of the body is sent to the right hemisphere therefore perceived stress can increase the left pupil size. I know i said right hemisphere and we are talking about the left eye but the brain's hemisphere work in a way that the left part of the brain control the right part of your body and the right part of the brain controls the left part of the body.
I know emotions are processed bilaterally but it can be a whole different story when talking about stress and one part of your brain might be under more perceived stress resulting in anisocoria.
Saying that your anisocoria is med related might right too and it have been observed in people taking anti-depressants but the underlying cause is not understood but here above you can have a clue about one underlying cause. Maybe try switching Effexor to Cymbalta ( same class of drug ) of Lexapro ( different class of drug ) to see if it goes away.
Anyway please consider that I'm not a doctor and those are issues that must be discussed with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.